The study says, combining large quantities of coffee or energy drinks with several headache tablets can increase liver damage. Caffeine triples the amount of a toxic by-product created when paracetamol is broken down. The toxin is the same as the substance responsible for liver damage and liver failure when alcohol and paracetamol react together.
Experts have warned for years that drinking too much alcohol while taking Paracetamol can cause liver failure or even death. But this is the first time it has been suggested that combining caffeine and paracetamol could produce a similar effect.
Professor Sidney Nelson, who led the research, said: 'People should know about this potentially harmful interaction. You don't have to stop taking paracetamol or stop taking caffeine products, but you do need to monitor your intake more carefully when taking them together, especially if you drink alcohol.' Link